Autoimmune-like hepatitis during masitinib therapy in an amyotrophic lateral sclerosis patient

Maria Salvado, Victor Vargas, Marta Vidal, Macarena Simon-Talero, Jessica Camacho, Josep Gamez

Research output: Contribution to journalArticleResearchpeer-review

7 Citations (Scopus)

Abstract

© The Author(s) 2015. We report a case of acute severe hepatitis resulting from masitinib in a young amyotrophic lateral sclerosis patient. Hepatotoxicity induced by masitinib, a tyrosine kinase inhibitor, is usually transient with mild elevation of transaminases, although acute hepatitis has been not reported to date. The hepatitis was resolved after masitinib was discontinued and a combination of prednisone and azathioprine was started. The transaminases returned to baseline normal values five months later. This is the first case in the hepatitis literature associated with masitinib. The autoimmune role of this drug-induced liver injury is discussed. Physicians should be aware of this potential complication.
Original languageEnglish
Pages (from-to)10475-10479
JournalWorld Journal of Gastroenterology
Volume21
Issue number36
DOIs
Publication statusPublished - 28 Sep 2015

Keywords

  • Amyotrophic lateral sclerosis
  • Autoimmune-like hepatitis
  • Autoimmunity
  • Drug-induced liver injury
  • Idiosyncratic drug hepatotoxicity
  • Masitinib
  • Tirosine kinase inhibitors

Fingerprint

Dive into the research topics of 'Autoimmune-like hepatitis during masitinib therapy in an amyotrophic lateral sclerosis patient'. Together they form a unique fingerprint.

Cite this